Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Midland/Odessa, TX

June 1, 2016Jeff Davis County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jun 1, 2016, 6:49 PM CDT for Jeff Davis County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2016, 6:49 PM CDT (23:49 UTC)
Expired
Jun 1, 2016, 7:45 PM CDT
In force
56 min
Issued by
NWS Midland/Odessa, TX

County Jeff Davis County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

385 
WWUS84 KMAF 012349
SPSMAF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
649 PM CDT WED JUN 1 2016
 
TXZ074-080-020045-
MARFA PLATEAU TX-DAVIS/APACHE MOUNTAINS AREA TX-
649 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFF DAVIS AND NORTH
CENTRAL PRESIDIO COUNTIES UNTIL 745 PM CDT...

AT 648 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF VALENTINE...OR 26 MILES NORTHWEST OF MARFA...MOVING
WEST AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VALENTINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MIDLAND .

&&

LAT...LON 3059 10425 3042 10441 3059 10481 3072 10481
      3094 10441
TIME...MOT...LOC 2348Z 108DEG 5KT 3052 10440 

$$

84

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 1, 6:07 PM CDT, 42 minutes earlier.

Area forecast discussion, Jun 1, 6:07 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
607 PM CDT WED JUN 1 2016

.DISCUSSION...

Please see the 00Z aviation discussion below.

&&

.AVIATION...

The main aviation concern the next 24 hours continues to be
thunderstorms that could affect area terminals this evening and
again on Thursday. Have included TEMPO TSRA for all terminals
given the scattered nature of the storms this evening, with
erratic gusty winds, small hail, lightning, and visibility
reductions in heavy rain possible. MVFR ceilings are expected to
return to most of the area overnight, with improvement to VFR
expected after 15Z Thursday.

&&

.PREV DISCUSSION... /issued 210 PM CDT WED JUN 1 2016/

DISCUSSION...

An upper low will continue to bring chances for showers and
thunderstorms to the area over the next several days. Surface
analysis shows many leftover outflow boundaries from overnight
convection and a weak cold front slowly moving south across the area.
These boundaries along with large scale lift associated with the
upper low will lead to more showers and storms this afternoon. A few
storms are already developing across the higher terrain and northern
Permian Basin. The atmosphere is a bit more stable today so severe
storms will remain isolated. The strongest storms look to be
across the Big Bend and surrounding areas where CAPE and shear
will be higher. Moisture content remains high and any storms that
move slowly or train over the same locations will produce flash
flooding. Heavy rain also fell over parts of the Trans Pecos and
Big Bend last night. Some models show storms forming into a
complex across northern Mexico and moving it east across the
southern portions of the area tonight. For these reasons, will
expand the Flash Flood Watch west and south and extend it into
Thursday morning for the potential of more flash flooding.

The upper low moves overhead tomorrow with continued chances for
showers and thunderstorms. Rainfall intensities should decrease as
the atmosphere becomes more and more stable. Rain showers will
likely be more widespread Thursday afternoon, but the flooding
threat will be lower. Temperatures will remain well below normal
given all the clouds and rain.

Precip chances diminish from west to east Friday as the upper low
moves south and east across TX. Temperatures also get closer to
normal by this weekend. The upper low never totally moves out of
Texas and some models even retrograde the system back west toward
the Big Bend late in the weekend. If this occurs, rain chances may
need to be increased across this area. By next week, upper ridging
begins to build in from the west and we return to a more typical
early summer pattern.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     61  75  59  81 /  70  50  30  20
Carlsbad                       59  81  60  87 /  60  30  10  10
Dryden                         66  82  64  88 /  70  40  30  30
Fort Stockton                  61  77  61  84 /  70  50  20  20
Guadalupe Pass                 56  76  59  83 /  60  30  10  10
Hobbs                          57  76  55  83 /  70  40  10  10
Marfa                          51  74  50  81 /  60  40  10  10
Midland Intl Airport           62  77  60  85 /  70  50  20  20
Odessa                         62  77  61  85 /  70  50  20  20
Wink                           61  80  59  88 /  70  40  10  10

&&

.MAF Watches/Warnings/Advisories...
NM...None.
TX...Flash Flood Watch through Thursday morning for Andrews-Big Bend
     Area-Borden-Crane-Davis/Apache Mountains Area-Dawson-Ector-
     Gaines-Glasscock-Howard-Marfa Plateau-Martin-Midland-
     Mitchell-Pecos-Presidio Valley-Reagan-Scurry-Terrell-Upton-
     Ward-Winkler.

&&
Hazardous weather outlook, Jun 1, 1:45 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
145 PM CDT WED JUN 1 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-021845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
145 PM CDT WED JUN 1 2016 /1245 PM MDT WED JUN 1 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT ACROSS
THE REGION. THE MAIN CONCERN WITH THESE STORMS WILL BE LOCALLY
HEAVY RAIN THAT COULD RESULT IN FLASH FLOODING... ESPECIALLY FOR
THOSE LOCATIONS THAT HAVE RECEIVED HEAVY RAIN OVER THE PAST 24
HOURS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT GENERALLY
ALONG AND EAST OF A MARFA TO SEMINOLE LINE. IN ADDITION SOME
STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WIND... PARTICULARLY ACROSS PRESIDIO... BREWSTER... AND TERRELL
COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY WITH LOCALLY
HEAVY RAIN REMAINING THE MAIN CONCERN.

.SPOTTER INFORMATION STATEMENT...

THERE IS A LOW CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON OR
EVENING MAINLY ACROSS THE MARFA PLATEAU... BIG BEND... AND LOWER
TRANS PECOS.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Jun 1, 6:02 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
602 PM CDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             4 NW SANDERSON          30.18N 102.45W
06/01/2016  E2.00 INCH       TERRELL            TX   STORM CHASER

            REPORTED ON HWY 90 WEST OF SANDERSON

&&

AMBER.HLUCHAN
Special weather statement, Jun 1, 6:14 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
614 PM CDT WED JUN 1 2016

TXZ079-080-020015-
MARFA PLATEAU TX-PRESIDIO VALLEY TX-
614 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PRESIDIO COUNTY
UNTIL 715 PM CDT...

AT 614 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19
MILES WEST OF VALENTINE...OR 38 MILES SOUTH OF VAN HORN...MOVING
SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
PRESIDIO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3059 10481 3042 10441 3017 10468 3022 10471
      3023 10471 3026 10475 3030 10476 3034 10481
      3035 10482 3036 10481 3039 10486 3042 10485
      3044 10487 3049 10487 3055 10490
TIME...MOT...LOC 2314Z 322DEG 18KT 3049 10480

84
Special weather statement, Jun 1, 6:27 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
627 PM CDT WED JUN 1 2016

TXZ058-074-020030-
REEVES COUNTY AND UPPER TRANS PECOS TX-
DAVIS/APACHE MOUNTAINS AREA TX-
627 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CULBERSON...NORTHERN
JEFF DAVIS AND WEST CENTRAL REEVES COUNTIES UNTIL 730 PM CDT...

AT 627 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KENT...OR 37 MILES NORTHWEST OF FORT DAVIS...MOVING NORTHEAST AT 10
MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KENT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 10 BETWEEN MILE MARKERS 175 AND 196.
 INTERSTATE 20 BETWEEN MILE MARKERS 0 AND 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3096 10418 3110 10429 3127 10410 3104 10392
TIME...MOT...LOC 2327Z 236DEG 7KT 3109 10415

84
Local storm report, Jun 1, 6:29 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 PM CDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             2 SE SANDERSON          30.12N 102.37W
06/01/2016  M2.50 INCH       TERRELL            TX   SOCIAL MEDIA

&&

ANDREW.ARNOLD
Special weather statement, Jun 1, 6:33 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
633 PM CDT WED JUN 1 2016

TXZ075-081-082-020015-
TERRELL TX-BIG BEND AREA TX-PECOS TX-
633 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BREWSTER...SOUTHERN
PECOS AND SOUTHWESTERN TERRELL COUNTIES UNTIL 715 PM CDT...

AT 633 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF LONGFELLOW...OR 23 MILES SOUTHWEST OF SANDERSON...
MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
BREWSTER...SOUTHERN PECOS AND SOUTHWESTERN TERRELL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MIDLAND .

&&

LAT...LON 2988 10283 3005 10289 3010 10256 2978 10245
TIME...MOT...LOC 2333Z 262DEG 19KT 2999 10276

44
Special weather statement, Jun 1, 6:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
649 PM CDT WED JUN 1 2016

TXZ074-080-020045-
MARFA PLATEAU TX-DAVIS/APACHE MOUNTAINS AREA TX-
649 PM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFF DAVIS AND NORTH
CENTRAL PRESIDIO COUNTIES UNTIL 745 PM CDT...

AT 648 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF VALENTINE...OR 26 MILES NORTHWEST OF MARFA...MOVING
WEST AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VALENTINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MIDLAND .

&&

LAT...LON 3059 10425 3042 10441 3059 10481 3072 10481
      3094 10441
TIME...MOT...LOC 2348Z 108DEG 5KT 3052 10440

84

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:16 PM CDTSevere Thunderstorm WarningMAFGaines44 min
May 31, 7:21 PM CDTSevere Thunderstorm WarningMAFDawson, Martin38 min
May 31, 7:45 PM CDTSpecial Weather StatementMAFReeves45 min
May 31, 7:46 PM CDTSpecial Weather StatementMAFGaines44 min
May 31, 7:55 PM CDTSevere Thunderstorm WarningMAFGaines27 min
May 31, 7:59 PM CDTSpecial Weather StatementMAFHoward46 min
May 31, 8:24 PM CDTSevere Thunderstorm WarningMAFAndrews51 min
May 31, 8:32 PM CDTSpecial Weather StatementMAFReeves43 min
May 31, 8:47 PM CDTSpecial Weather StatementMAFReeves43 min
May 31, 9:15 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector45 min
May 31, 9:19 PM CDTSpecial Weather StatementMAFWard41 min
May 31, 9:52 PM CDTSevere Thunderstorm WarningMAFEctor38 min
May 31, 9:56 PM CDTSpecial Weather StatementMAFWard49 min
May 31, 10:29 PM CDTSevere Thunderstorm WarningMAFEctor46 min
May 31, 10:31 PM CDTAreal Flood AdvisoryMAFAndrews, Ector3 hr
May 31, 11:06 PM CDTSpecial Weather StatementMAFMidland39 min
May 31, 11:29 PM CDTAreal Flood AdvisoryMAFAndrews, Martin, Midland3 hr
May 31, 11:59 PM CDTFlash Flood WarningMAFMidland3 hr
Jun 1, 1:17 AM CDTAreal Flood AdvisoryMAFReagan3 hr
Jun 1, 1:46 PM CDTSpecial Weather StatementMAFJeff Davis59 min
Jun 1, 1:52 PM CDTAreal Flood AdvisoryMAFJeff Davis3 hr
Jun 1, 1:54 PM CDTAreal Flood AdvisoryMAFCulberson2 hr
Jun 1, 2:21 PM CDTSevere Thunderstorm WarningMAFJeff Davis54 min
Jun 1, 2:23 PM CDTSpecial Weather StatementMAFCulberson52 min
Jun 1, 2:37 PM CDTSpecial Weather StatementMAFMitchell38 min
Jun 1, 3:14 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis31 min
Jun 1, 3:40 PM CDTAreal Flood AdvisoryMAFBrewster, Jeff Davis3 hr
Jun 1, 3:46 PM CDTSpecial Weather StatementMAFScurry59 min
Jun 1, 3:55 PM CDTSpecial Weather StatementMAFBrewster65 min
Jun 1, 3:59 PM CDTSpecial Weather StatementMAFJeff Davis46 min
Jun 1, 4:55 PM CDTSevere Thunderstorm WarningMAFBrewster50 min
Jun 1, 5:03 PM CDTSpecial Weather StatementMAFWinkler27 min
Jun 1, 5:03 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell57 min
Jun 1, 5:24 PM CDTSevere Thunderstorm WarningMAFReeves53 min
Jun 1, 5:43 PM CDTSpecial Weather StatementMAFBrewster47 min
Jun 1, 5:59 PM CDTSevere Thunderstorm WarningMAFTerrell46 min
Jun 1, 6:14 PM CDTSpecial Weather StatementMAFJeff Davis61 min
Jun 1, 6:27 PM CDTSpecial Weather StatementMAFReeves63 min
Jun 1, 6:33 PM CDTSpecial Weather StatementMAF42 min
Jun 1, 6:45 PM CDTSevere Thunderstorm WarningMAFTerrell45 min
May 31, 7:01 PM CDTSpecial Weather StatementMAFLea44 min
May 31, 7:05 PM CDTSpecial Weather StatementMAFLea40 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.